Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 192, NWS Memphis, TN

July 4, 2004Crittenden County, Cross County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2004, 12:03 PM CDT for Crittenden County, Cross County, Arkansas. It was in force for 42 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2004, 12:03 PM CDT (17:03 UTC)
Expired
Jul 4, 2004, 12:45 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Crittenden County, AR, Cross County, AR

What was reported inside it

TimeReportWhereRemark
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:15 PM CDTTSTM WND GST 60Wynne, AR
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD
Jul 4, 12:35 PM CDTTSTM WND DMGSe Marion, ARROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 9:00 AM CDTSevere Thunderstorm WatchSPC5 hr
Jul 4, 11:35 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2361 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 041703
SVRMEM
ARC035-037-041745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SUN JUL 4 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS
  CROSS COUNTY IN EASTERN ARKANSAS

* UNTIL 1245 PM CDT

* AT 1203 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS FROM 8 MILES WEST OF GILMORE TO 22 MILES SOUTH OF
  WYNNE...MOVING EAST AT 85 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1245 PM CDT INCLUDE...
  GILMORE...
  TURRELL...JERICHO...
  WEST MEMPHIS...SUNSET...

.PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE
PATH OF THIS STORM...MOVE TO A STURDY SHELTER

.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3544 9093 3515 9094 3517 9043 3502 9040
          3501 9028 3519 9009 3543 9013

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:55 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 4, 9:55 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN JUL 4 2004

.DISCUSSION...

AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST
SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED
SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND
GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA.
THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION.

ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER
TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14
POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES
IF CONDITIONS WARRANT.

ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON
ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A
BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES
STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE
WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SWC
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN JUL 4 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1155 AM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON.

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE
MID-SOUTH THIS AFTERNOON. SEVERAL OF THE STORMS WILL BE SEVERE WITH
DAMAGING STRAIGHT-LINE WINDS. LARGE HAIL IS ALSO POSSIBLE.

THE MOST FAVORABLE TIME PERIOD FOR SEVERE WEATHER IS FROM NOW
THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:47 AM CDTSevere Thunderstorm WarningMEGLawrence, Randolph58 min
Jul 4, 11:09 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Poinsett51 min
Jul 4, 11:31 AM CDTSevere Thunderstorm WarningMEGLawrence, Randolph14 min
Jul 4, 11:55 AM CDTSevere Thunderstorm WarningMEGMississippi50 min
Jul 4, 12:00 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Poinsett30 min
Jul 4, 12:16 PM CDTSevere Thunderstorm WarningMEGLee, St. Francis44 min
Jul 4, 12:45 PM CDTSevere Thunderstorm WarningMEGMississippi30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.